Hail, Norton
- When
- July 11, 4:35 PM MST
- Where
- Norton County, 5 mi NE of Norton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -99.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 2:04 PM MST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 304 PM MDT TUE JUL 11 2006 .DISCUSSION...FORECAST CHALLENGES WILL INCLUDE THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS TODAY AND TOMORROW. HOT TEMPERATURES FROM THE LATTER PART OF THE WEEK THROUGH THE BEGINNING OF NEXT WEEK ARE ALSO NOTEWORTY. HAVE GONE WITH A GFS/NAM COMPROMISE...LEANING MORE TOWARDS THE HIGHER POPS AND WARMER TEMPERATURES OF THE NAM IN THE SHORT TERM. FORECAST THINKING IS SIMILAR TO YESTERDAY IN THAT A COUPLE WAVES MOVING THROUGH THE UPPER FLOW COULD HELP INITIATE SCATTERED THUNDERSTORMS AGAIN WEDNESDAY AFTERNOON AND EVENING. AFTER WEDNESDAY...THE ATMOSPHERE DRIES CONSIDERABLY AS THE RIDGE BEGINS TO BUILD OVER THE HIGH PLAINS THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. ALTHOUGH HIGH TEMPERATURES ARE EXPECTED TO RISE INTO THE LOWER HUNDREDS ACROSS PORTIONS OF THE TRI-STATE REGION DURING THE TIME...RECORD HIGH TEMPERATURES ARE NOT EXPECTED. ALSO...OVERNIGHT LOW TEMPERATURES SHOULD RECOVER FAIRLY WELL INTO THE 65 TO 70 DEGREE RANGE. HAVE GONE DRY AGAIN FROM THURSDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT TUE JUL 11 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1146 AM CDT TUE JUL 11 2006 /1046 AM MDT TUE JUL 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH EARLY EVENING ALONG AND WEST OF A WIND SHIFT LINE EXTENDING FROM ROUGHLY YUMA COLORADO TO COLBY AND GOVE KANSAS. THE WIND PROFILE HAS IMPROVED TODAY WITH SOUTHEASTERLY WINDS AT THE SURFACE BECOMING NORTHWESTERLY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE. THUNDERSTORMS THAT DO DEVELOP MAY ROTATE GIVEN THE BETTER WIND SHEAR. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE AREA WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE INTO THE AREA FROM THE WEST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAIN IS POSSIBLE AND COULD CREATE A HEIGHTENED THREAT FOR FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL THE PAST FEW DAYS. FOR FRIDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER PICTURE BRINGING TEMPERATURES CLOSE TO OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DDT/LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 7 SSE EDSON 39.24N 101.49W
07/11/2006 E1.00 INCH SHERMAN KS TRAINED SPOTTER
HAIL COVERED THE GROUND...60 MPH WIND GUSTS
&&
SBLAIRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 13 S EDSON 39.14N 101.54W
07/11/2006 E0.75 INCH SHERMAN KS PUBLIC
&&
SBLAIRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 435 PM MDT TUE JUL 11 2006 KSZ027-028-112300- LOGAN-WALLACE- 435 PM MDT TUE JUL 11 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF WINONA...OR 20 MILES NORTHEAST OF SHARON SPRINGS...AND MOVING SOUTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. STASSER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 SW WINONA 38.98N 101.35W
07/11/2006 E0.75 INCH LOGAN KS PUBLIC
0456 PM HAIL 13 SW WINONA 38.93N 101.42W
07/11/2006 E1.00 INCH LOGAN KS PUBLIC
QUARTER SIZE HAIL ALONG HIGHWAY 40. 60 MPH WIND GUSTS
ALSO PRESENT.
&&
SBLAIRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 13 WNW RUSSELL SPRINGS 38.98N 101.40W
07/11/2006 E1.25 INCH LOGAN KS PUBLIC
&&
SBLAIRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 15 W RUSSELL SPRINGS 38.91N 101.45W
07/11/2006 E0.88 INCH LOGAN KS PUBLIC
&&
SBLAIRThe Grand Island radar (KUEX), 127 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524544.